A 51-year-old male asked:
Was on 3 mg of klonopin (clonazepam) for ptsd...my dr is reducing .5 a month ...is this an average time?
2 doctor answers • 3 doctors weighed in
Psychiatry 55 years experience
Klonopin (clonazepam) Dosage: Reducing by 0.5 mg a month is not likely to cause withdrawal symptoms.
Discuss with Psychiatrist:
• Diagnosis when Klonopin (clonazepam) was started
• Intensity of Symptoms of PTSD
• Impairment of Functioning
• Need for Klonopin (clonazepam)
• Benefits and side effects of Klonopin (clonazepam)
• Therapy for stresses of relationships, separations, work, and PTSD
• Breathing and MusicRelaxation
• Visual Imagery
• Tai Chi
1.3k viewsAnswered >2 years ago
Psychiatry 26 years experience
It depends: On how long you’ve been prescribed it, what it’s done for you, side effects you’ve had, what it’s being replaced with, etc. However, tapering by 0.5 MG per month is probably a safe dosing schedule as far as withdrawal issues. If you have any concerns or problems during the taper, I would encourage you to discuss them with your provider to maximize your treatment and outcome.
1.3k viewsReviewed >2 years ago
Last updated May 31, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.